Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 108, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 16, 2006, 6:53 PM CDT for Clark County, Crawford County, Jasper County, Illinois. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2006, 6:53 PM CDT (23:53 UTC)
- Expired
- Apr 16, 2006, 8:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Clark County, IL, Crawford County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 96 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 1:39 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 12:11 PM CDT, 6 hours 42 minutes earlier.
Area forecast discussion, Apr 16, 12:11 PM CDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1211 PM CDT SUN APR 16 2006 .DISCUSSION... ONGOING SEVERE WEATHER MAIN CONCERN. ALREADY SPINNING UP FOR TOR WATCH 193...SO WILL KEEP THIS SHORT. SHORT TERM...THIS AFTERNOON AND TONIGHT... SIGNIFICANT SHORTWAVE AND UPPER H5 TROUGH TO MOVE ACROSS THE CWA THIS AFTERNOON AND EVENING. SPC HAS INCREASED THE DAY ONE TOR GRAPHIC TO 15% IN RESPONSE TO SHEAR PROFILES AND DESTABILIZATION TAKING PLACE ACROSS THE C IL. RUC AND ETA 12 INDICATE STORMS ERUPTING EARLY THIS AFTERNOON AND CONTINUING THROUGH LATE EVENING. SEVERAL LINES OF STORMS ARE EXPECTED...WITH ROTATING SUPERCELLS LIKELY WITH POSSIBLE STRONG TORNADOES. SPC MESOANALYSIS PAGE IS INDICATING THE BEST CHANCES FOR SEVERE WEATHER SOUTHWEST OF A LINE FROM PEORIA TO EFFINGHAM...ESPECIALLY IN THE SPRINGFIELD AND JACKSONVILLE AREA EARLIER THIS AFTERNOON. AS THE SURFACE LOW PROGRESSES INTO C IL BY 00Z... WE WILL SEE THE CHANCES FOR SEVERE WEATHER EXPAND EASTWARD INTO THE BLOOMINGTON...CHAMPAIGN AND DANVILLE AREAS. THE SEVERE STORMS WILL LAST UNTIL 10 PM IN OUR EASTERN AREAS...BUT SHOULD WEAKEN CONSIDERABLY AFTER MIDNIGHT...WHEN THE LOW WILL BE INTO INDIANA...AND OUR AIRMASS WILL BEGIN TO DRY AND COOL AND ALL LEVELS. KEPT THE SEVERE THUNDERSTORM WORDING IN THE GRIDS UNTIL MIDNIGHT...BUT MAY BE ABLE TO CLEAR THE SEVERE THREAT FROM THE ILLINOIS RIVER AREA BY EARLY THIS EVENING. LONG TERM...MONDAY THROUGH SATURDAY... HIGH PRESSURE WILL PUSH SOUTHWARD FROM THE WESTERN GREAT LAKES ON MONDAY...ALLOWING FOR PRECIP TO MOVE SOUTH OF OUR CWA. THE TIMING APPEARS TO BE A LITTLE SLOWER THAN YESTERDAYS MODELS...AND I PULLED PRECIP FROM TUESDAY AFTERNOON...AND LOWERED THE CHANCES TUESDAY EVENING. IT APPEARS THE PRE FRONTAL PRECIP WILL REACH OUR W CWA BETWEEN MIDNIGHT AND 6 AM ON WEDNESDAY. THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY EVENING...AS THE FRONT SHEARS OUT AND SLOWS DOWN. THE LONG WAVE TROUGH WILL LINGER TO OUR NW OVER THE SD/IA BORDER UNTIL THURSDAY...SO I KEPT SLIGHT CHC POPS IN PRIMARILY THE NORTHERN PORTION OF OUR CWA THROUGH FRIDAY. THE LOW WILL LINGER IN THE CENTRAL EAST COAST OVER THE WEEKEND...WITH A TROUGH EXTENDING TOWARD IL. HOWEVER...DRY CONDITIONS ARE EXPECTED TO PREVAIL AS THE SURFACE RIDGE PROVIDES ENOUGH DRY AIR IN ILLINOIS. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHIMON
Hazardous weather outlook, Apr 16, 11:43 AM CDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1143 AM CDT SUN APR 16 2006 ILZ027>031-036>038-040>044-047>054-061-171200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-SHELBY- 1143 AM CDT SUN APR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A STRONG UPPER LEVEL LOW PRESSURE IN CENTRAL IOWA WILL MOVE SOUTHEAST THIS AFTERNOON...ALONG A WARM FRONT EXTENDING ACROSS CENTRAL ILLINOIS. THE LOW WILL COMBINE WITH WARM MOIST AIR SOUTH OF THE FRONT...TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. TORNADOES ARE POSSIBLE ACROSS CENTRAL ILLINOIS THIS AFTERNOON AND EARLY EVENING. LARGE HAIL OVER GOLFBALL SIZE...AND DAMAGING WINDS OVER 70 MPH...ARE LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER SYSTEM WILL MOVE INTO THE AREA TUESDAY NIGHT AND WEDNESDAY...LEADING TO THE POSSIBILITY OF MORE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THROUGH ABOUT 8 PM. ILZ045-046-055>057-062-063-066>068-071>073-171200- CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1143 AM CDT SUN APR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS IS IN PLACE THIS AFTERNOON AND TONIGHT. A STRONG UPPER LEVEL LOW PRESSURE IN CENTRAL IOWA WILL MOVE SOUTHEAST THIS AFTERNOON...ALONG A WARM FRONT EXTENDING ACROSS CENTRAL ILLINOIS. THE LOW WILL COMBINE WITH WARM MOIST AIR SOUTH OF THE FRONT...TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. TORNADOES ARE POSSIBLE ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS LATER THIS AFTERNOON AND EVENING. LARGE HAIL OVER GOLFBALL SIZE...AND DAMAGING WINDS OVER 70 MPH...ARE LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER SYSTEM WILL MOVE INTO THE AREA TUESDAY NIGHT AND WEDNESDAY...LEADING TO THE POSSIBILITY OF MORE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY...PRIMARILY BETWEEN 2 PM AND 10 PM. GEELHART
In the hours before
Local storm report, Apr 16, 5:50 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
550 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 5 NE VICTORIA 41.08N 90.03W
04/16/2006 E0.88 INCH KNOX IL TRAINED SPOTTER
&&
OUSLEYLocal storm report, Apr 16, 5:52 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
552 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FUNNEL CLOUD WEST LIBERTY 38.87N 88.09W
04/16/2006 JASPER IL TRAINED SPOTTER
FUNNEL CLOUD REPORTED AT 545 PM. HAS SINCE LIFTED. NO
TOUCHDOWNS.
&&
OUSLEYLocal storm report, Apr 16, 6:11 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
611 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM FUNNEL CLOUD OBLONG 39.00N 87.91W
04/16/2006 CRAWFORD IL LAW ENFORCEMENT
MULTIPLE REPORTS OF FUNNEL CLOUDS ACROSS WESTERN CRAWFORD
COUNTY REPORTED BY CRAWFORD COUNTY SHERIFF. SOME MAY HAVE
TOUCHED DOWN.
0601 PM TORNADO OBLONG 39.00N 87.91W
04/16/2006 CRAWFORD IL TRAINED SPOTTER
REPORTED BY WFO INDIANAPOLIS VIA A TRAINED WEATHER
SPOTTER A BRIEF TOUCHDOWN OCCURRED JUST SOUTHWEST OF
OBLONG.
&&
OUSLEYLocal storm report, Apr 16, 6:19 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
619 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 3 S ANNAPOLIS 39.11N 87.82W
04/16/2006 E1.00 INCH CRAWFORD IL EMERGENCY MNGR
0605 PM TORNADO OBLONG 39.00N 87.91W
04/16/2006 CRAWFORD IL EMERGENCY MNGR
CRAWFORD COUNTY ESDA REPORTS TORNADO TOUCHDOWNS JUST
NORTH OF OBLONG AND ALSO NEAR STOY
&&
OUSLEYLocal storm report, Apr 16, 6:25 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
625 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TORNADO REDMON 39.65N 87.86W
04/16/2006 EDGAR IL EMERGENCY MNGR
TORNADO TOUCHDOWN REPORTED BY EOC IN REDMON.
&&
OUSLEYLocal storm report, Apr 16, 6:39 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
639 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO FLAT ROCK 38.90N 87.67W
04/16/2006 CRAWFORD IL PUBLIC
A PUBLIC REPORT OF A TORNADO NEAR FLAT ROCK WAS RECEIVED
FROM THE CRAWFORD COUNTY SHERIFF OFFICE.
&&
OUSLEYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 6:10 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 42 min |
| Apr 16, 1:23 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 49 min |
| Apr 16, 1:25 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 65 min |
| Apr 16, 1:34 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 56 min |
| Apr 16, 1:38 PM CDT | Tornado Warning | ILX | Tazewell | 52 min |
| Apr 16, 2:02 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Woodford | 43 min |
| Apr 16, 2:13 PM CDT | Tornado Warning | ILX | McLean, Tazewell, Woodford | 47 min |
| Apr 16, 2:27 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon | 48 min |
| Apr 16, 2:33 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon | 42 min |
| Apr 16, 2:53 PM CDT | Tornado Warning | ILX | Macon | 37 min |
| Apr 16, 2:54 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 58 min |
| Apr 16, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 45 min |
| Apr 16, 3:14 PM CDT | Tornado Warning | ILX | Macon, Piatt | 46 min |
| Apr 16, 3:20 PM CDT | Tornado Warning | ILX | Christian, Shelby | 25 min |
| Apr 16, 3:29 PM CDT | Tornado Warning | ILX | Piatt | 46 min |
| Apr 16, 3:33 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 48 min |
| Apr 16, 3:38 PM CDT | Tornado Warning | ILX | Effingham, Shelby | 52 min |
| Apr 16, 3:46 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan | 22 min |
| Apr 16, 3:46 PM CDT | Tornado Warning | ILX | Champaign | 44 min |
| Apr 16, 3:58 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Moultrie, Shelby | 62 min |
| Apr 16, 4:16 PM CDT | Tornado Warning | ILX | Effingham, Shelby | 44 min |
| Apr 16, 4:24 PM CDT | Tornado Warning | ILX | Cumberland | 51 min |
| Apr 16, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Piatt | 48 min |
| Apr 16, 4:58 PM CDT | Tornado Warning | ILX | Jasper | 47 min |
| Apr 16, 5:01 PM CDT | Tornado Warning | ILX | Effingham | 29 min |
| Apr 16, 5:04 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas | 56 min |
| Apr 16, 5:13 PM CDT | Tornado Warning | ILX | Coles, Douglas | 41 min |
| Apr 16, 5:16 PM CDT | Tornado Warning | ILX | Clark, Cumberland | 44 min |
| Apr 16, 5:19 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 41 min |
| Apr 16, 5:37 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Shelby | 49 min |
| Apr 16, 5:43 PM CDT | Tornado Warning | ILX | Edgar | 47 min |
| Apr 16, 5:45 PM CDT | Tornado Warning | ILX | Crawford, Jasper | 45 min |
| Apr 16, 5:53 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Peoria, Stark | 67 min |
| Apr 16, 5:58 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 54 min |
| Apr 16, 6:03 PM CDT | Tornado Warning | ILX | Edgar, Vermilion | 30 min |
| Apr 16, 6:13 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Effingham, Jasper | 62 min |
| Apr 16, 6:29 PM CDT | Tornado Warning | ILX | Champaign | 46 min |
| Apr 16, 6:30 PM CDT | Tornado Warning | ILX | Edgar | 30 min |
| Apr 16, 6:38 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Edgar | 52 min |
| Apr 16, 6:59 PM CDT | Tornado Warning | ILX | Vermilion | 31 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.